MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FLEX18
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad and guide wire were received for analysis.The guide wire was not engaged in the device.A fracture was observed at the proximal solder bond of the guide wire.The spring tip fragment was not returned.Scanning electron microscopy of the fracture face revealed torsional damage.This damage was likely caused from the spinning oad making contact with the guide wire spring tip.The root cause of the guide wire fracture was hypothesized to be user error.The diamondback 360 peripheral orbital atherectomy system instructions for use states, "when moving the crown advancer knob, make sure there is sufficient distance between the guide wire spring tip and the distal end of the shaft (10 cm minimum).If the distance between the shaft tip and the guide wire spring tip is insufficient, the shaft tip may damage the guide wire spring tip and result in dislodgement of the guide wire spring tip.Use contrast injections and fluoroscopy to monitor movement of the shaft tip in relation to the guide wire spring tip." no damage was observed on the oad.A guide wire passed through the oad with no resistance, and the oad functioned as intended when tested.At the conclusion of the device analysis, the reported guide wire fracture was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a procedure, a 1.5 solid diamondback peripheral orbital atherectomy device (oad) and viperwire guide wire were selected for use for a mid to distal peroneal lesion.The vessel was approximately two (2) millimeters in diameter.The lesion was treated with five passes on low speed.The oad was removed.When the balloon was placed for angioplasty, it was observed that the guide wire spring tip had fractured.The fragment was approximately two (2) centimeters long.As the fragment was distal and the outflow was good, the physician elected to abandon the fragment and did not attempt to snare it.Additional angioplasty of the lesion was performed.The physician stated the vessels in the lower leg were improved compared to the start of the procedure.The patient was admitted to the hospital following the procedure for a previously planned amputation of the great toe.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key10347279
Report Number3004742232-2020-00222
Device Sequence Number3416818
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)211231(10)301491
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberVPR-GW-FLEX18
Device Catalogue Number7-10041-04
Device Lot Number301491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;